MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Catalog Number HBD-W-10-11-12
Medical Device Problem Codes Crack (1135); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: merit medical endotek big60 inflation device; olympus visiglide2 - 0.025 inch wire guide.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information received indicated that the balloon was inflated prior to advancement through the endoscope accessory channel and that the balloon did not receive lubrication prior to advancement through the endoscope accessory channel.These are the most likely causes for the reported observation.Inflation of the balloon prior to advancement can result in the advancement difficulty and subsequent damage to the balloon.The instructions for use caution the user: "do not pre-inflate the balloon", "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." this activity will aid in endoscopic advancement and balloon preservation.The user indicated gaining access to the dilation site was difficult.The instructions for use include the following warning: "do not advance the balloon dilator if resistance is encountered." device damage can occur if the balloon device experiences excess pressure during general handling or if it comes into contact with a sharp object or a burr in the endoscope accessory channel.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the balloon was pre-inflated and lubrication was not applied prior to advancement, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.After advancing a wire guide through the target site, the device was advanced over the wire guide for dilation of the digestive tract.However, because the stenosis was so severe, the shaft [catheter] became bent while the user was advancing the device and inflating the balloon several times; then, a hole was created in the bent point [catheter breakage].Water inside the balloon started leaking from the hole, so the device was replaced with another balloon, and the procedure was completed with the replacement device.There have been no adverse effects to the patient reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7748285
Report Number1037905-2018-00346
Device Sequence Number11210921
Product Code KNQ
UDI-Device Identifier00827002517950
UDI-Public(01)00827002517950(17)210207(10)W4030295
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Catalogue NumberHBD-W-10-11-12
Device Lot NumberW4030295
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Initial Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1